This evening in bed I had a very quick onset of a tingling/burning sensation all over my body. Interestingly, iyt felt as though it began at the head and went down the body where it continues to tingle and burn. There is no discoloration of the skin and no temperature, but the skin feels tingling and burning. I do take several medications. I take tenormin, klonopin, flecanide, and a baby aspirin. These medications are to prevent the benign arrythmias I occasionally get and a one time episode of atrial fib. I am 50 years old in good health and very active. I am just recovering from a week long cold and am presently taking antibiotics. Besides the meds and antibiotics, I take a liquid multi vitamin, liquid calcium/magnesium supplement, a B-complex supplement, a Vitamin C supplement, and here is the potential culprit - 500 mg of Slw Niacin. To blame these symptoms on the niacin would be a bit strange since I've been taking the niacin for 2 months now with no real reaction. Your thoughts?
Several systemic diseases can lead to the neurologic symptoms you are describing. Being tested for lupus, thyroid disease, B-12 levels and diabetes can all be considered.
If there is a specific nerve in question, a nerve conduction study can be considered. If positive, this can be followed up with an MRI to evaluate for any pinched nerves emanating from the spine.
A referral to a neurologist can be considered to discuss these options.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.